Alert archive / Mississippi / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 531, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Sep 22, 2009, 2:09 AM CDT for Humphreys County, Mississippi. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 22, 2009, 2:09 AM CDT (07:09 UTC)
- Expired
- Sep 22, 2009, 3:00 AM CDT
- In force
- 51 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
County Humphreys County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 107 km from the middle of the area, began a volume at 07:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 21, 8:13 PM CDT, 5 hours 56 minutes earlier.
Area forecast discussion, Sep 21, 8:13 PM CDT, 5 hours 56 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 813 PM CDT MON SEP 21 2009 .UPDATE...MOST OF THE ACTIVE CONVECTION APPEARS TO BE TAKING A BREATHER AND HAVE ALLOWED FFA TO EXPIRE FOR OUR NERN PORTIONS FOR NOW. A FEW LOCAL WRF RUNS INDICATE SOME REDEVELOPMENT OF SHRA/TSRA OVER NRN HALF OF THE CWFA AFTER 10 PM OR SO AND THESE CONTINUE LIFTING NWD OVERNIGHT. WILL PROBABLY UPDATE PACKAGE AGAIN BEFORE 02Z TO LOWER POPS FOR SRN PORTIONS. THE BIGGER FOCUS WILL BECOME THE EVOLUTION OF LINEAR MCS MOVING THROUGH THE OZARKS INTO OUR SOUPY AIRMASS TUESDAY MORNING. MODELS TEND TO WEAKEN THIS SYSTEM RATHER DRAMATICALLY BUT AM NOT CONVINCED THAT THIS WILL BE THE CASE. IT SEEMS THE PRE-FRONTAL TSRA OUTFLOW FROM THIS COMPLEX WILL PROGRESS FARTHER THAN MODELS ARE DEPICTING AND HAVE KEPT MENTION FOR STRONG STORMS IN FOR TUESDAY AFTERNOON/EVENING IN UPDATED HWOJAN AS WELL AS REINTRODUCING RISK FOR HEAVY RAINS FOR THE HIGHWAY 82 CORRIDOR FOR TUESDAY NIGHT INTO WEDNESDAY WITH STALLING SYSTEM. UPPER THERMAL PATTERN NOT CHANGING MUCH BEFORE THURSDAY AS 300MB ANTICYCLONE STAYS ANCHORED IN THE WRN GULF KEEPING A RIGHT ENTRANCE DIFFLUENT REGION IN THE NEIGHBORHOOD OF THE LOWER MS VALLEY./40/ REST OF PREVIOUS DISCUSSION...FOR THU-FRI...MODELS ARE OFFERING SIMILAR SOLUTIONS ON THE GENERAL PATTERN WITH A LARGE UPPER LOW OVER THE ROCKIES AND SUBSEQUENT UPPER RIDGE OVER THE GULF STATES. THE EURO IS THE SLIGHT OUTLIER AS IT DOES NOT RETROGRADE THE UPPER LOW AS MUCH AND KEEPS HEIGHTS A TAD LOWER OVER OUR AREA. ADDITIONALLY...IT IS MORE PROGRESSIVE WITH THE EVOLUTION OF THE SYNOPTIC FEATURES AND PUSHES IN BETTER LIFT OVER THE WEEKEND AND IN A QUICKER FASHION. HOWEVER...BEFORE THAT OCCURS...THE GFS/GFS ENSEMBLE AND SREF ALL SUPPORT THE BUILDING RIDGE OVER THE AREA AND FOR THE LATTER HALF OF THE WEEK AND NO MID/UPPER LEVEL FORCING TO DRIVE THE SORT OF PRECIP WE HAVE BEEN SEEING. LOW LEVEL MOISTURE WILL REMAIN ON THE HIGH SIDE AND PWATS WILL RANGE BETWEEN 1.8 AND 2.1 INCHES. THIS WILL SUPPORT ISO/SCT SHRA AND POSSIBLY A ROUGE TSRA. GUID IS OFFERING 40-60% POPS AND I WILL CUT THOSE VALUES ACROSS THE BOARD EACH DAY DUE TO THE ANTICYCLONIC FLOW AND BUILDING RIDGE AND THE LACK OF FORCING. MY ADJ WILL OFFER 30-40% POPS THOSE DAYS. I ALSO MADE THE WX GRIDS REFLECT MORE OF A PURE DIURNAL SWING AS AFTERNOON/EARLY EVE WILL BE THE PRIMARY TIMES FOR CONVECTION. FOR SAT-MON...LOW CONFIDENCE EXISTS DURING THIS PERIOD AS RECENT MODEL PERFORMANCE IN THE LONG RANGE HAS BEEN VERY POOR. BOTH THE GFS/EURO DO SHOW A COOL FRONT MOVING THROUGH THE AREA...BUT THE TIMING IS WAY OFF. THE GFS IS MUCH SLOWER AND DOES NOT PUSH THE FRONT THROUGH UNTIL THE LATTER HALF OF MON...WHILE THE EURO PUSHING THE FRONT THROUGH EARLY SUN. BOTH MODELS SHOW BETTER PRECIP CHANCES FOR SAT AND DUE TO THE UNCERTAINTY...I HAVE JUST FOLLOWED GUID POPS THROUGH ALL THOSE PERIODS./CME/ NOTE: DAYTIME MODEL CYCLES OFFERING STRONGER SUPPORT FOR A SATURDAY NIGHT FRONTAL PASSAGE INSTEAD OF WAITING UNTIL MONDAY AND WILL TREND FORECAST IN THAT DIRECTION./40/ AS FOR TEMPS...WARM AND HUMID CONDITIONS WILL REMAIN WITH TEMPS RUNNING SOME 5-10 DEGREES ABV CLIMO CONDITIONS INTO THE WEEKEND. GUID VALUES WERE ON THE WARM SIDE AND SEEM VERY REASONABLE. HIGHS WILL LIKELY RANGE FROM 85-90 AND LOWS AROUND 70. I COULD SEE LOW TEMPS BEING WARMER...BUT I AM HESITANT TO WARM GUID LOWS WHEN ARE AROUND 70 ANYWAY. THE REASON IS...IT WILL NOT TAKE MUCH TO DROP AN EXTRA 2-3 DEGREES IF SKIES CAN CLEAR AS NIGHTS ARE GETTING LONGER BY THE DAY AND CLIMO LOWS ARE AROUND 60. WITH OUT CLOUDS/WIND...LOWS WILL TYPICALLY OVER ACHIEVE THIS TIME OF YEAR. /CME/ && .AVIATION...MOSTLY VFR CLOUD LAYERS LEFT OVER EARLY THIS EVENING WITH TSRA DIMINISHING. IFR TO LIFR CEILINGS AND VISIBILITIES ARE INDICATED REDEVELOPING LATER TONIGHT BY THE MODELS 05-10Z WITH THE GREATEST CONFIDENCE OF LIFR CONDITIONS OCCURRING IN THE ERN MS. CONDITIONS WILL BE SLOW TO IMPROVE TUESDAY MORNING BUT MVFR CONDITIONS SHOULD PREVAIL AGAIN BY 16Z. A BRIEF PERIOD OF VFR CONDITIONS MAY BE OBSERVED BEFORE AFTERNOON SHOWERS AND THUNDERSTORMS DEVELOP. GREATEST COVERAGE OF STORMS IS EXPECTED TO BE OVER THE NORTH AND WEST FOR TUESDAY AFTERNOON WITH OUTFLOW BOUNDARY FROM OZARKS CONVECTION./40/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 72 87 71 87 / 31 82 45 58 MERIDIAN 71 86 70 89 / 48 65 31 26 VICKSBURG 71 88 70 86 / 24 81 57 72 HATTIESBURG 73 87 72 90 / 37 75 35 24 NATCHEZ 72 87 71 85 / 30 83 54 68 GREENVILLE 71 88 70 84 / 24 64 61 79 GREENWOOD 71 86 70 86 / 29 66 52 76 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. &&
Hazardous weather outlook, Sep 21, 7:36 PM CDT, 6 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 736 PM CDT MON SEP 21 2009 LAZ007>009-015-016-023>026-MSZ040>043-047>066-072>074-230045- MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA- FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-ISSAQUENA-SHARKEY-YAZOO- MADISON MS-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE- COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS- LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR- FORREST- 736 PM CDT MON SEP 21 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND TUESDAY A FEW STRONG STORMS WILL BE POSSIBLE TUESDAY AFTERNOON AND EVENING AS A WEAK UPPER LEVEL DISTURBANCE MOVES NORTHEAST ACROSS THE REGION. FREQUENT LIGHTNING...GUSTY WINDS TO 45 MPH...TORRENTIAL RAINS OF 1 TO 2 INCHES AND SMALL HAIL WILL BE POSSIBLE WITH THE MORE INTENSE STORMS... ESPECIALLY WEST OF THE NATCHEZ TRACE PARKWAY. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY ADDITIONAL LOCALLY HEAVY RAINFALL WILL BE POSSIBLE TUESDAY NIGHT AND WEDNESDAY AS A FRONTAL SYSTEM STALLS OVER THE REGION. RESIDENTS IN FLOOD PRONE AREAS SHOULD STAY IN TOUCH WITH LATER FORECASTS. OTHERWISE...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW FROM THURSDAY THROUGH SUNDAY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY. ARZ074-075-MSZ018-019-025>039-044>046-230045- ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL- MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON- HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-LEAKE-NESHOBA-KEMPER- 736 PM CDT MON SEP 21 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND TUESDAY A FEW STRONG STORMS WILL BE POSSIBLE TUESDAY AFTERNOON AND EVENING AS A WEAK UPPER LEVEL DISTURBANCE MOVES NORTHEAST ACROSS THE REGION. FREQUENT LIGHTNING...GUSTY WINDS TO 45 MPH...TORRENTIAL RAINS OF 1 TO 2 INCHES AND SMALL HAIL WILL BE POSSIBLE WITH THE MORE INTENSE STORMS... ESPECIALLY WEST OF THE NATCHEZ TRACE PARKWAY. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY ADDITIONAL VERY HEAVY RAINFALL WILL BE POSSIBLE TUESDAY NIGHT AND WEDNESDAY AS A FRONTAL SYSTEM STALLS OVER THE REGION. RECENT HEAVY RAINS...ESPECIALLY ACROSS THE HIGHWAY 82 CORRIDOR...HAS SET THE STAGE FOR POSSIBLE FLOODING FROM THESE NEW RAINS AND RESIDENTS SHOULD STAY IN TOUCH WITH LATER FORECASTS. OTHERWISE...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW FROM THURSDAY THROUGH SUNDAY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 40
In the hours before
Local storm report, Sep 21, 11:31 PM CDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1131 PM CDT MON SEP 21 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 3 W DE KALB 32.77N 88.71W
09/21/2009 M4.50 INCH KEMPER MS CO-OP OBSERVER
4.5 INCHES OF RAIN WAS MEASURED JUST W OF DE KALB BY A
COCORAHS OBSERVER. RADAR ESTIMATES SUPPORT THIS
MEASUREMENT WELL AND ACROSS OTHER PARTS OF KEMPER CO
RADAR ESTIMATES SUGGEST 5 TO 7 IN FELL. FLASH FLOODING
WAS REPORTED ACROSS PORTIONS OF KEMPER CO DUE TO THIS
VERY HEAVY RAINFALL.
&&
CMESpecial weather statement, Sep 22, 12:57 AM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1257 AM CDT TUE SEP 22 2009 MSZ047-220615- WARREN MS- 1257 AM CDT TUE SEP 22 2009 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED 3 MILES NORTHEAST OF LE TOURNEAU AT 1257 AM CDT...MOVING NORTHEAST AT 20 MPH. DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM. PEOPLE IN CENTRAL WARREN COUNTY SHOULD MONITOR THIS STORM CLOSELY. THIS STORM WILL IMPACT THE VICKSBURG AREA BETWEEN 1 AND 110 AM. CME
Local storm report, Sep 22, 1:19 AM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
119 AM CDT TUE SEP 22 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0114 AM HAIL VICKSBURG 32.33N 90.87W
09/22/2009 E0.50 INCH WARREN MS LAW ENFORCEMENT
AT LEAST DIME SIZED HAIL FALLING AROUND VICKSBURG.
&&
CMELocal storm report, Sep 22, 1:38 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
138 AM CDT TUE SEP 22 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 AM HAIL VICKSBURG 32.33N 90.87W
09/22/2009 E0.75 INCH WARREN MS PUBLIC
DIME TO PENNY SIZED HAIL FELL IN VICKSBURG.
&&
CMESpecial weather statement, Sep 22, 1:40 AM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 140 AM CDT TUE SEP 22 2009 MSZ042-220710- YAZOO MS- 140 AM CDT TUE SEP 22 2009 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL WAS LOCATED 9 MILES SOUTH OF HOLLY BLUFF AT 140 AM CDT...MOVING NORTHEAST AT 25 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. PEOPLE IN WESTERN YAZOO COUNTY SHOULD MONITOR THIS STORM CLOSELY. BYB
Special weather statement, Sep 22, 2:04 AM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 204 AM CDT TUE SEP 22 2009 MSZ035-220735- HUMPHREYS MS- 204 AM CDT TUE SEP 22 2009 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED 11 MILES SOUTH OF MIDNIGHT AT 205 AM CDT...MOVING NORTHEAST AT 30 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. PEOPLE IN HUMPHREYS COUNTY SHOULD MONITOR THIS STORM CLOSELY. BYB
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 21, 7:45 PM CDT | River Flood Warning | JAN | Attala, Holmes | 11 days |
| Sep 21, 9:31 PM CDT | River Flood Warning | JAN | Attala | 23 hr |
| Sep 21, 9:31 PM CDT | River Flood Warning | JAN | Leake | 23 hr |
| Sep 22, 1:02 AM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Warren | 43 min |
| Sep 22, 3:59 AM CDT | Flash Flood Watch | JAN | Adams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 33 more | 15 hr |
| Sep 22, 4:04 AM CDT | River Flood Warning | JAN | Noxubee | 8 days |
| Sep 22, 4:35 PM CDT | Flash Flood Warning | JAN | Rankin | 115 min |
| Sep 22, 4:46 PM CDT | Flash Flood Warning | JAN | Hinds, Madison | 119 min |
| Sep 22, 6:56 PM CDT | Flash Flood Warning | JAN | Neshoba | 2 hr |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.